Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Nov 10, 2006, 3:51 AM CST for 10 counties in Wisconsin; 7 counties in Minnesota; Howard County, Mitchell County, Iowa. It took effect at Nov 10, 2006, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2006, 3:51 AM CST (09:51 UTC)
- In effect from
- Nov 10, 2006, 6:00 AM CST
- Expired
- Nov 10, 2006, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 100951 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 351 AM CST FRI NOV 10 2006 ...ACCUMULATING SNOWS EXPECTED ACROSS THE AREA TODAY... .A LOW PRESSURE SYSTEM...LOCATED OVER SOUTHEAST KANSAS EARLY THIS MORNING...WILL MOVE NORTHEAST THROUGH THE MID MISSISSIPPI VALLEY TODAY AND INTO THE OHIO VALLEY TONIGHT. SNOW WILL MOVE INTO SOUTHEAST MINNESOTA...AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN THIS MORNING. THIS SNOW MAY BRIEFLY MIX WITH RAIN. MEANWHILE A MIX OF SNOW...SLEET...AND RAIN WILL BE FOUND ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN TODAY. IN ADDITION...SOME THUNDER MAY BE FOUND ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA THIS MORNING. SNOW RATES UP TO AN INCH AND HOUR IS POSSIBLE. BETWEEN 3 AND 6 INCHES OF SNOW WILL BE POSSIBLE NORTH OF A LINE FROM AUSTIN MINNESOTA TO THE WISCONSIN DELLS. LESSER AMOUNTS WILL BE FOUND SOUTH OF THIS LINE. IAZ030-WIZ061-101100- /O.CAN.KARX.WS.A.0004.061110T1200Z-061111T0600Z/ CLAYTON-GRANT- INCLUDING THE CITY OF...PLATTEVILLE 351 AM CST FRI NOV 10 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WATCH. EVEN THOUGH THE WATCH HAS BEEN CANCELLED...THERE WILL STILL BE A MIX OF RAIN AND SNOW TODAY. THIS MIXTURE WILL CHANGE OVER TO ALL SNOW BY THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. THE GREATEST AMOUNTS WILL BE LIKELY ON THE RIDGE TOPS. $$ IAZ029-101100- /O.CAN.KARX.WS.A.0004.061110T1200Z-061111T0000Z/ FAYETTE- INCLUDING THE CITY OF...OELWEIN 351 AM CST FRI NOV 10 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WATCH. THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WATCH. EVEN THOUGH THE WATCH HAS BEEN CANCELLED...THERE WILL BE A MIX OF RAIN AND SNOW TODAY. THIS MIXTURE WILL CHANGE OVER TO ALL SNOW LATE THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. $$ IAZ008-009-MNZ079-086>088-094-095-WIZ017-032-033-101800- /O.UPG.KARX.WS.A.0004.061110T1200Z-061111T0000Z/ /O.NEW.KARX.SN.Y.0004.061110T1200Z-061111T0000Z/ MITCHELL-HOWARD-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE- TAYLOR-BUFFALO-TREMPEALEAU- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD 351 AM CST FRI NOV 10 2006 ...SNOW ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO CONTINUE TO MOVE EAST INTO SOUTHEAST MINNESOTA...AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN THIS MORNING. IN ADDITION...THERE MAY BE SOME THUNDER ACROSS SOUTHEAST MINNESOTA. SNOW RATES UP TO AN INCH AND HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS AFTERNOON WILL BE IN THE 3 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ042>044-053-101800- /O.UPG.KARX.WS.A.0004.061110T1200Z-061111T0600Z/ /O.NEW.KARX.SN.Y.0004.061110T1500Z-061111T0300Z/ MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA 351 AM CST FRI NOV 10 2006 ...SNOW ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO CONTINUE TO MOVE EAST INTO WEST CENTRAL AND CENTRAL WISCONSIN AFTER 9 AM THIS MORNING. SNOW RATES UP TO AN INCH AND HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 3 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ096-WIZ029-034-041-101800- /O.UPG.KARX.WS.A.0004.061110T1200Z-061111T0600Z/ /O.NEW.KARX.SN.Y.0004.061110T1200Z-061111T0000Z/ HOUSTON-CLARK-JACKSON-LA CROSSE- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE 351 AM CST FRI NOV 10 2006 ...SNOW ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO CONTINUE TO MOVE EAST INTO WEST CENTRAL AND CENTRAL WISCONSIN AFTER 10 AM THIS MORNING. SNOW RATES UP TO AN INCH AND HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 3 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ010-018-019-101800- /O.UPG.KARX.WS.A.0004.061110T1200Z-061111T0000Z/ /O.NEW.KARX.WW.Y.0007.061110T1200Z-061111T0000Z/ WINNESHIEK-FLOYD-CHICKASAW- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY 351 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIX OF SNOW...SLEET...AND RAIN WILL MOVE EAST INTO NORTHEAST IOWA BETWEEN 8 AM AND 11 AM THIS MORNING. IN ADDITION...THERE MAY BE SOME THUNDER THIS MORNING. SNOW RATES UP TO AN INCH AND HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS AFTERNOON WILL BE IN THE 2 TO 4 INCH RANGE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ011-WIZ054-055-101800- /O.UPG.KARX.WS.A.0004.061110T1200Z-061111T0600Z/ /O.NEW.KARX.WW.Y.0007.061110T1500Z-061111T0300Z/ ALLAMAKEE-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN... RICHLAND CENTER 351 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIX OF SNOW...SLEET...AND RAIN WILL MOVE EAST INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN BETWEEN 9 AM AND NOON THIS MORNING. IN ADDITION...THERE MAY BE SOME THUNDER THIS MORNING. SNOW RATES UP TO AN INCH AND HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 2 TO 4 INCH RANGE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE
4 follow-up statements
000 WWUS43 KARX 101515 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 915 AM CST FRI NOV 10 2006 ...HEAVY SNOW AFFECTING PARTS OF THE REGION... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO NORTHERN INDIANA BY TONIGHT...PRODUCING BANDS OF SNOW TO THE NORTH AND WEST OF IT. HEAVY SNOWS CAN BE EXPECTED AT TIMES WITH THIS BAND AS IT SLOWLY MOVES EAST ACROSS THE AREA TODAY...WITH HOURLY ACCUMULATION RATES OF 1 TO 2 INCHES AT TIMES. THE HEAVIEST SNOW CURRENTLY LOOKS TO FALL ALONG AN AXIS FROM AUSTIN MINNESOTA TO WITHEE WISCONSIN. ACCUMULATIONS IN THESE AREAS OF 6 TO 8 INCHES IS LIKELY. OUTSIDE OF THIS MAIN BAND...TOTALS OF 2 TO 5 INCHES ARE EXPECTED. IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-102315- /O.UPG.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/ /O.NEW.KARX.WS.W.0004.061110T1515Z-061111T0000Z/ MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS 915 AM CST FRI NOV 10 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A BAND OF SNOW...PRODUCING SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR...WILL AFFECT THE REGION THROUGH THE EARLY AFTERNOON HOURS. ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE...WITH STORM TOTALS OF 6 TO 8 INCHES LIKELY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ009-MNZ096-WIZ041-102315- /O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/ HOWARD-HOUSTON-LA CROSSE- INCLUDING THE CITY OF...LA CROSSE 915 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO MOVE EAST INTO WEST CENTRAL AND CENTRAL WISCONSIN...MAINLY AFFECTING THE AREA THIS AFTERNOON. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE...WITH SNOW TOTALS IN THE 3 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ042>044-053-102315- /O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0300Z/ MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA 915 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW WILL GRADUALLY MOVE EAST INTO CENTRAL WISCONSIN THIS AFTERNOON. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 3 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ010-018-019-102315- /O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/ WINNESHIEK-FLOYD-CHICKASAW- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY 915 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A MIX OF SNOW...SLEET...AND RAIN WILL FALL ACROSS THE AREA TODAY. IN ADDITION...THERE MAY BE SOME THUNDER THIS MORNING. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS AFTERNOON WILL BE IN THE 2 TO 4 INCH RANGE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ011-WIZ054-055-102315- /O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0300Z/ ALLAMAKEE-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN... RICHLAND CENTER 915 AM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIX OF SNOW...SLEET...AND RAIN CAN BE EXPECTED ACROSS THE AREA TODAY... PERHAPS EVEN SOME THUNDER THIS MORNING. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 2 TO 4 INCH RANGE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK
000 WWUS43 KARX 101821 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1221 PM CST FRI NOV 10 2006 ...HEAVY SNOW AFFECTING PARTS OF THE REGION... .A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST INTO NORTHERN INDIANA BY TONIGHT...PRODUCING BANDS OF SNOW TO THE NORTH AND WEST OF IT. HEAVY SNOWS CAN BE EXPECTED AT TIMES WITH THIS BAND AS IT SLOWLY MOVES EAST ACROSS THE AREA TODAY...WITH HOURLY ACCUMULATION RATES OF 1 TO 2 INCHES AT TIMES. THE HEAVIEST SNOW CURRENTLY LOOKS TO FALL ALONG AN AXIS FROM AUSTIN MINNESOTA TO MARSHFIELD WISCONSIN. ACCUMULATIONS IN THESE AREAS OF 8 TO 12 INCHES IS LIKELY. OUTSIDE OF THIS MAIN BAND...TOTALS OF 2 TO 6 INCHES ARE EXPECTED. IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-110000- /O.CON.KARX.WS.W.0004.000000T0000Z-061111T0000Z/ MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS 1221 PM CST FRI NOV 10 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL AFFECT THE AREA THROUGH AFTERNOON HOURS. THE HEAVIEST SNOW BANDS SHOULD BEGIN TO MOVE OUT OF SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA...WITH SNOW BEGINNING TO DECREASE IN INTENSITY FROM OSAGE IOWA...UP TO ROCHESTER AND AUSTIN MINNESOTA THROUGH 2 PM. ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE...WITH STORM TOTALS OF 8 TO 12 INCHES LIKELY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ009-MNZ096-WIZ041-110000- /O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/ HOWARD-HOUSTON-LA CROSSE- INCLUDING THE CITY OF...LA CROSSE 1221 PM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE THROUGH AT LEAST 3 OR 4 PM. TOTAL SNOWFALL IS EXPECTED IN THE 4 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ042>044-053-110230- /O.CON.KARX.SN.Y.0004.000000T0000Z-061111T0300Z/ MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA 1221 PM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW WILL MOVE ACROSS THE AREA THIS AFTERNOON...WITH SNOWFALL RATES UP TO AN INCH PER HOUR THROUGH AT LEAST 3 OR 4 PM. TOTAL SNOW ACCUMULATIONS BY THIS EVENING WILL BE IN THE 4 TO 6 INCH RANGE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ010-018-019-110000- /O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/ WINNESHIEK-FLOYD-CHICKASAW- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY 1221 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A MIX OF SNOW AND SLEET WILL CHANGE TO ALL SNOW THIS AFTERNOON. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE THROUGH ABOUT 2 OR 3 PM. TOTAL SNOW ACCUMULATIONS BY LATE THIS AFTERNOON WILL BE IN THE 4 TO 6 INCH RANGE...WITH THE HIGHEST AMOUNTS NEAR THE IOWA MINNESOTA BORDER. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ011-WIZ054-055-110230- /O.CON.KARX.WW.Y.0007.000000T0000Z-061111T0300Z/ ALLAMAKEE-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN... RICHLAND CENTER 1221 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIX OF SNOW...SLEET...AND RAIN CAN BE EXPECTED TO CHANGE TO ALL SNOW THIS AFTERNOON. SNOW RATES UP TO AN INCH PER HOUR WILL BE POSSIBLE. TOTAL SNOW ACCUMULATIONS BY LATE THIS EVENING WILL BE IN THE 2 TO 4 INCH RANGE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ THOMPSON
000 WWUS43 KARX 102113 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CST FRI NOV 10 2006 ...SNOW ENDING ACROSS THE REGION... .THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE HEAVY SNOWS OF TODAY WILL EXIT QUICKLY EAST TONIGHT...MOVING OVER THE EASTERN GREAT LAKES BY SATURDAY MORNING. AS A RESULT...THE SNOW WILL MOVE EAST OF THE AREA EARLY THIS EVENING...WITH THE ACCUMULATING SNOWS ENDING BY 6 PM. AS A RESULT...MOST OF THE WARNINGS AND ADVISORIES HAVE BEEN CANCELLED. IN THE LOCATIONS WHERE THE ADVISORIES WILL REMAIN IN EFFECT UNTIL 6 PM...AN ADDITIONAL 1 TO 2 INCHES OF SNOW CAN BE EXPECTED. DRIVING WILL BE VERY TRECHEROUS TONIGHT...ESPECIALLY ACROSS SOUTHEAST MINNESOTA INTO PARTS OF WESTERN AND NORTHCENTRAL WISCONSIN. ON AVERAGE...THESE AREAS RECEIVED AROUND 10 TO 14 INCHES OF SNOW. TRAVEL IS HIGHLY DISCOURAGED IN THESE AREAS. IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-102215- /O.CAN.KARX.WS.W.0004.000000T0000Z-061111T0000Z/ MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS 313 PM CST FRI NOV 10 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WARNING. $$ IAZ009-MNZ096-WIZ041-102215- /O.CAN.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/ HOWARD-HOUSTON-LA CROSSE- INCLUDING THE CITY OF...LA CROSSE 313 PM CST FRI NOV 10 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. $$ IAZ010-018-019-102215- /O.CAN.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/ WINNESHIEK-FLOYD-CHICKASAW- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY 313 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ IAZ011-102215- /O.CAN.KARX.WW.Y.0007.000000T0000Z-061111T0300Z/ ALLAMAKEE- INCLUDING THE CITY OF...WAUKON 313 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ WIZ042>044-053-110000- /O.EXT.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/ MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA 313 PM CST FRI NOV 10 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE SNOW WILL GRADUALLY TAPER OFF AND END ACROSS THE AREA BY 6 PM. ADDITIONAL SNOWFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE...WITH STORM TOTAL AMOUNTS OF 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ054-055-110000- /O.EXT.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/ CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER 313 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW...POSSIBLY MIXED WITH A LITTLE SLEET...WILL GRADUALLY TAPER OFF AND END BY 6 PM. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE...WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK
000 WWUS43 KARX 102358 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 558 PM CST FRI NOV 10 2006 ...ALL THE SIGNIFICANT SNOW HAS MOVED EAST OF THE AREA... .THE AREA OF LOW PRESSURE THAT BROUGHT THE SNOW TO THE REGION WAS OVER EAST CENTRAL ILLINOIS LATE THIS AFTERNOON. THE LOW WILL CONTINUE TO MOVE AWAY FROM THE AREA OVERNIGHT. ALL OF THE SIGNIFICANT SNOW WITH THIS SYSTEM HAS MOVED EAST OF THE AREA. WIZ042>044-053-110100- /O.EXP.KARX.SN.Y.0004.000000T0000Z-061111T0000Z/ MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA 558 PM CST FRI NOV 10 2006 ...SNOW ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. NO ADDITIONAL ACCUMULATING SNOW IS EXPECTED TO FALL OVERNIGHT. $$ WIZ054-055-110100- /O.EXP.KARX.WW.Y.0007.000000T0000Z-061111T0000Z/ CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER 558 PM CST FRI NOV 10 2006 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. NO ADDITIONAL WINTER WEATHER IS EXPECTED TO OCCUR OVERNIGHT. $$ 04
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Nov 10, 3:13 AM CST, 38 minutes earlier.
Area forecast discussion, Nov 10, 3:13 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CST FRI NOV 10 2006
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
FORECAST FOCUS OBVIOUSLY ON STORM SYSTEM TRAVERSING THE AREA
TODAY/TONIGHT. MAIN DILEMMA IS ON TRANSITION FROM RAIN TO SNOW...
SNOW AMOUNTS...AND IF ANY MIXED PRECIP/SLEET WILL OCCUR.
08Z SURFACE ANALYSIS SHOWS THE LOW PRESSURE CENTER NOW MOVING
FROM NORTHEAST OK INTO SOUTHEAST KS. HIGH PRESSURE CENTERED OVER
SASKATCHEWAN. NORTHERLY FLOW BETWEEN THE TWO SYSTEMS BRINGING COOL
LOW LEVEL AIR INTO THE REGION...WHILE SOUTH/SOUTHEAST WINDS AHEAD
OF THE LOW HELPING TO ADVECT WARM/MOIST AIR UP AHEAD OF IT. THE
LAST FEW HOURS OF SATELLITE IMAGERY SHOWS RAPIDLY EXPANDING LOW
CLOUD ACROSS IA/SOUTHERN MN/WESTERN WI. THIS OCCURRING AS
FRONTOGENETIC FORCING INCREASES. NARROW BAND OF INTENSE RETURNS
SEEN ON REGIONAL RADAR MOSAIC...WITH MODERATE SNOW INDICATED ON
OBSERVATIONS. LIGHTNING DETECTION NETWORK ALSO INDICATING LIGHTNING
WITHIN THIS BAND OVER SOUTHERN MN. OTHER CONVECTIVE ELEMENTS SEEN
OVER WESTERN IA.
MODELS IN GENERAL AGREEMENT WITH EVOLUTION OF THE SYSTEM AS IT MOVES
THROUGH. GFS A BIT MORE ROBUST WITH QPF AMOUNTS PER USUAL...BUT NAM
NOT FAR BEHIND. QUESTION IS NOT IF WE WILL GET PRECIP...WE WILL.
QUESTION IS SNOW AMOUNTS WITH THE BATTLE BETWEEN WARM AIR WRAPPED
INTO THE SYSTEM...AND THE AMOUNT OF COOL AIR AND DYNAMIC COOLING
THAT CAN RESULT IN SNOWFALL. FORCING ALONE STILL SUPPORTS HIGH SNOW
AMOUNTS OF PERHAPS 8-12 INCHES...BUT THAT JUST ISNT THE MOST LIKELY
SCENARIO GIVEN THE THERMAL PROFILES. NERVOUS ABOUT THE ARRIVAL OF
THE COLD AIR. MODEL SOUNDINGS ALSO SHOW FAIRLY SUBSTANTIAL LAYER OF
WARM AIR...ESPECIALLY ACROSS IA/SOUTHERN WI...WHICH WILL EAT INTO THE
SNOW PRODUCTION. OTHER NEGATIVE FACTORS INCLUDE THE WARM GROUND...AND
TIME OF DAY...WITH THE SUN DOING ITS BEST TO BURN INTO THE LOWER
ATMOSPHERE...KEEPING THE TEMPERATURES FROM COOLING FURTHER. STILL...
APPEARS THERE IS PLENTY OF SUPPORT FOR AT LEAST SOME ACCUMULATING
SNOWFALL. HAVE OPTED TO LOWER THE EXPECTED SNOW AMOUNTS JUST A
LITTLE...AND WILL GO WITH ADVISORY HEADLINES FOR MOST OF THE FORECAST
AREA. WILL USE SNOW ADVISORY FOR THE NORTHERN HALF...WITH A
GENERAL 3-6 INCHES. WILL USE A NARROW BAND WITH A WINTER WEATHER
ADVISORY ACROSS IA AND SOUTHWEST WI WHERE THE WARMER AIR SUPPORTS
MORE OF A MIXED BAG OF RAIN/SNOW/SLEET.
SYSTEM LOOKS TO BE TRANSIENT...WITH THE SNOW ENDING BY MIDNIGHT
TONIGHT ACROSS THE AREA. HIGH PRESSURE WILL BUILD IN FOR SATURDAY
AND SATURDAY NIGHT.
TEMPERATURES TODAY SHOULD FALL INTO THE MORNING...THEN HOLD FAIRLY
STEADY THROUGH THE DAY. THERE MAY BE A LITTLE WARMING...A FEW
DEGREES...DURING MID-DAY...BUT OTHERWISE NOT MUCH CHANGE IS
ANTICIPATED. WITH THE FRESH SNOW...CLEARING SKIES...AND SLACKENING
WINDS...WILL LOOK FOR TEMPERATURES TO DIP INTO THE TEENS. SATURDAY
LOOKS TO HOLD IN THE 30S FOR HIGHS.
THE NEXT SYSTEM LOOKS TO HEAD INTO THE AREA LATE SUNDAY INTO SUNDAY
NIGHT. A SHORT WAVE TROUGH WILL MOVE ALONG THE INTERNATIONAL
BORDER...REACHING MN BY SUNDAY NIGHT. THIS WILL INDUCE A SURFACE
LOW AND COLD FRONT...WHICH SHOULD CROSS THE AREA SUNDAY NIGHT INTO
MONDAY.
.LONG TERM...MONDAY THROUGH THURSDAY
A FAIR AMOUNT OF UNCERTAINTY REMAINS IN THE LONGER TERM...WITH THE
VARIOUS MEDIUM RANGE MODELS OFFERING DIFFERING SOLUTIONS. WITH
LIMITED NEW DATA TO VIEW...AND LIMITED TIME WITH TODAYS SYSTEM...
WILL NOT MAKE ANY CHANGES AT THIS TIME.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR WIZ054-WIZ055.
SNOW ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR WIZ042-WIZ043-WIZ044-WIZ053.
MN...SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
IAZ010- IAZ018-IAZ019.
SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ008-IAZ009.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR IAZ011.
&&
MWHazardous weather outlook, Nov 9, 3:29 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 329 PM CST THU NOV 9 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-101200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 329 PM CST THU NOV 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A POTENT STORM SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS TOWARD THE AREA TONIGHT. A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP LATE TONIGHT...WITH UP TO ONE INCH OF ACCUMULATION POSSIBLE WEST OF A MEDFORD WISCONSIN TO AUSTIN MINNESOTA LINE BY DAYBREAK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM SYSTEM WILL MOVE INTO THE GREAT LAKES REGION FRIDAY NIGHT. COLDER AIR WILL BE DRAWN INTO THE BACK SIDE OF THIS STORM SYSTEM...RESULTING IN THE POTENTIAL FOR ACCUMULATING SNOWS FOR THE AREA FRIDAY AND FRIDAY EVENING. THERE IS SOME UNCERTAINTY AS TO JUST HOW MUCH COLD AIR WILL BE AVAILABLE TO THE STORM AS IT PASSES...AND ALSO THE EXACT TRACK OF THE SYSTEM. THEREFORE...THE SNOW AMOUNT FORECAST IS SOMEWHAT UNCERTAIN AS WELL. AT THIS TIME...IT APPEARS THAT A BAND OF SNOWFALL FROM 3 TO 7 INCHES WILL BE POSSIBLE ALONG AN AXIS FROM PRESTON MINNESOTA...THROUGH LA CROSSE TO NEAR BLACK RIVER FALLS. A WINTER STORM WATCH CONTINUES FOR THE ENTIRE OUTLOOK AREA. BE SURE TO MONITOR THE LATEST FORECASTS AND WINTER WEATHER STATEMENTS ON THE POTENTIAL FOR WINTER WEATHER ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW REPORTS WOULD BE GREATLY APPRECIATED DURING THE STORM ON FRIDAY...AS WELL AS A TOTAL AMOUNT WHEN THE SNOW STOPS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:51 AM CST | Winter Weather Advisory | ARX | Crawford, Richland | 14 hr |
| Nov 10, 9:15 AM CST | Winter Storm Warning | ARX | Buffalo, Clark, Jackson, Taylor, Trempealeau | 6 hr |
Nearby
Snow Advisories in Wisconsin, 2006Snow Advisories in Minnesota, 2006Snow Advisories in Iowa, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.